Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Potasium
Feb 19, 2006

What are the side effects of ARV, Combiver and Viramune on the liver, and cholesterol levels. Why does it require potasium supplement? What is best to use to enhance potasium levels.

Response from Dr. Henry

A small percentage of patients taking nevirapine will experience a serious hypersensitivity reaction which can also include liver irritation. It is recommended to monitor liver status when starting nevirapine. Generally the effect of Combivir + Viramune on cholesterol levels is minimal compared to many other regimens so that is a plus for that regimen. Potassium doesn't have much to do with the liver ordinarily so patients taking Combivir + Viramune generally don't have to take potassium supplements. Certain blood pressure meds (diuretics) can cause loss of potassium necessitating replacement. Potassium levels usually have more to do with the kidney then the liver. KH



Previous
bilirubin
Next
Sustiva side effect tip

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement